Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 17, 2013, 7:23 PM CDT for Schuyler County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2013, 7:23 PM CDT (00:23 UTC)
- Expired
- Apr 17, 2013, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 3:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KILX 180023
SVRILX
ILC169-180100-
/O.NEW.KILX.SV.W.0020.130418T0023Z-130418T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
723 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT
* AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN...AND
MOVING NORTHEAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE AND WEINBERG KING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ADAMS COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4028 9092 4029 9091 4028 9075 4010 9091
4011 9092
TIME...MOT...LOC 0023Z 217DEG 28KT 4014 9102
HAIL...1.00IN
WIND...80MPH
$$
BARKER2 follow-up statements
037
WWUS53 KILX 180033
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT WED APR 17 2013
ILC169-180100-
/O.CON.KILX.SV.W.0020.000000T0000Z-130418T0100Z/
SCHUYLER IL-
733 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SCHUYLER COUNTY UNTIL 800 PM CDT...
AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...AND
MOVING NORTHEAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WEINBERG KING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ADAMS COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4028 9092 4029 9091 4028 9075 4010 9091
4011 9092
TIME...MOT...LOC 0032Z 217DEG 28KT 4020 9091
HAIL...1.00IN
WIND...80MPH
$$586
WWUS53 KILX 180053
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT WED APR 17 2013
ILC169-180103-
/O.CAN.KILX.SV.W.0020.000000T0000Z-130418T0100Z/
SCHUYLER IL-
753 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCHUYLER COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT.
LAT...LON 4028 9092 4029 9091 4028 9075 4010 9091
4011 9092
TIME...MOT...LOC 0053Z 217DEG 28KT 4033 9084
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:50 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 17, 6:50 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 650 PM CDT WED APR 17 2013 .DISCUSSION... ISSUED 322 PM CDT WED APR 17 2013 SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT HAS LIFTED INTO CENTRAL ILLINOIS AND WILL HELP SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE NIGHT AND EARLY THURSDAY. THE SHOWERS/STORMS INITIALLY WILL BE MOST NUMEROUS ALONG/NORTH OF THE BOUNDARY...AS WILL THE HEAVIEST RAINFALL. THESE STORMS HAVE THE POTENTIAL TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. A TORNADO CAN NOT BE RULED OUT IN THE ENHANCED SHEAR RIGHT ALONG THE WARM FRONT. PLAN TO KEEP THE FLASH FLOOD WATCH GOING EVERYWHERE NORTH OF THE I-70 CORRIDOR...WHERE THE MOST RAIN HAS FALLEN RECENTLY AND FLASH FLOOD GUIDANCE IS LOWEST. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AREAWIDE SHOULD ENSURE EFFICIENT RAINFALL PRODUCTION UNTIL THE SYSTEM DEPARTS LATER THURSDAY THE GREATER RISK FOR WIDESPREAD SEVERE WEATHER ACROSS THE WILL OCCUR THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT. THE FRONT WILL SWEEP WEST/EAST THROUGH THE FORECAST AREA FROM MIDDAY INTO EARLY EVENING. MODERATE CAPE VALUES OF 1500-2000 J/KG AND IMPRESSIVE BULK SHEAR VALUES OF 50+ KTS SUPPORT SIGNIFICANT STORM DEVELOPMENT...WITH DAMAGING WIND GUSTS LIKELY AND A FEW TORNADOES POSSIBLE. STRONG SOUTHERLY WINDS CAN ALSO BE EXPECTED AHEAD OF THE FRONT AS A PORTION OF THE 70+ KT 850 JET MIXES DOWN...ESPECIALLY IN EASTERN SECTIONS OF THE FORECAST AREA. MANY AREAS WILL LIKELY SEE ADVISORY CRITERIA WINDS DURING THE DAY THURSDAY...BUT OPTED AGAINST AN ADVISORY DUE TO THE EXPECTED SEVERE WEATHER HEADLINES THAT SHOULD BE IN EFFECT...IN ADDITION TO THE FLASH FLOOD WATCH. WANTED TO MINIMIZE HEADLINES WHERE POSSIBLE TO MINIMIZE HEADLINE CONFUSION/OVERLOAD. THE PRECIPITATION WILL TAPER OFF THURSDAY NIGHT INTO EARLY FRIDAY AS THE SYSTEM PULLS AWAY AND MUCH COLDER AIR SETTLES INTO THE REGION. QUIET BUT COOL WEATHER WEATHER SHOULD THEN LAST THROUGH MOST OF THE WEEKEND WITH NEUTRAL UPPER FLOW AND A SURFACE HIGH IN PLACE. LONG TERM...MONDAY THROUGH WEDNESDAY...MULTIPLE IMPULSES DIVING IN THE NORTHWEST UPPER LEVEL FLOW WILL CARVE OUT A BROAD TROF OVER THE LOWER 48 STATES DURING THE PERIOD. THE TROFFING/IMPULSES MAY POSE A PERIODIC RISK OF SHOWERS/STORMS LOCALLY...BUT MODEL AGREEMENT ON THE DETAILS IS LOW. FOR THIS REASON...HAVE KEPT POPS LOW AS WELL. && .AVIATION... ISSUED 630 PM CDT WED APR 17 2013 MAIN FORECAST CONCERN WILL BE COVERAGE OF CONVECTION TONIGHT ACRS THE FORECAST AREA AS A STRONG STORM TRACKS NORTHEAST ACROSS THE MID-MISSISSIPPI VALLEY. TO THE NORTH OF THE WARM FRONT...MVFR AND LOCAL IFR CIGS HAVE BEEN COMMON ALONG WITH RAIN AND SCATTERED THUNDERSTORMS...WHILE TO THE SOUTH OF THE BOUNDARY...CIGS HAVE SCATTERED OUT WITH MAINLY VFR CONDITIONS PREVAILING. AN OUTFLOW BOUNDARY FROM THE CONVECTION TO OUR NORTHWEST HAS SHIFTED SE THRU ALL OUR TAF SITES BUT IS EXPECTED TO PUSH BACK NORTH AS THE LOW LEVEL FLOW INCREASES OUT OF THE SOUTH TONIGHT AHEAD OF THE STORM SYSTEM. SEVERAL WAVES OF CONVECTION ARE EXPECTED ACRS THE AREA THROUGH EARLY THURSDAY AFTN BEFORE THE COLD FRONT PUSHES ACRS THE AREA. SURFACE WINDS WILL BE ANOTHER PROBLEM AS SOUNDING DATA INDICATES 50-60 KT WINDS AROUND 2000 FEET LATE TONIGHT INTO THURSDAY. LOOK FOR EAST WINDS TO VEER INTO THE SOUTHEAST TONIGHT AT 12 TO 17 KTS WITH OCCASIONAL GUSTS AROUND 25 KTS...AND THEN WINDS WILL VEER INTO A SOUTHERLY DIRECTION BY MORNING AND INCREASE TO BETWEEN 20 TO 25 KTS WITH A FEW GUSTS TO 35 KTS. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ILZ027>031- 036>038-040>043-047>051. FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING FOR ILZ044>046-052>057-061. &&
Hazardous weather outlook, Apr 17, 3:46 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CDT WED APR 17 2013 ILZ027>031-037-038-181100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ036-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND. THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO FALL THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY. ILZ042-043-048-051-181100- DE WITT-LOGAN-MENARD-SANGAMON- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ052-053-181100- CHRISTIAN-MACON- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ044>046-054>057-061-181100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 346 PM CDT WED APR 17 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND POOR DRAINAGE AREAS. THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY. ILZ062-066-067-071-072-181100- CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND- 346 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING. THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. ILZ063-068-073-181100- CLARK-CRAWFORD-LAWRENCE- 346 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP DOWNSTREAM OF PALESTINE BY THE WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON AREA RIVERS. THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE THURSDAY. HJS
In the hours before
Special weather statement, Apr 17, 6:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT WED APR 17 2013
ILZ045-046-055-180015-
CHAMPAIGN-DOUGLAS-VERMILION-
616 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAMPAIGN...NORTHERN
DOUGLAS AND NORTHWESTERN VERMILION COUNTIES UNTIL 715 PM CDT...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VILLA GROVE...OR 7 MILES EAST OF TUSCOLA...
MOVING NORTH AT 45 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN CHAMPAIGN...DOUGLAS AND VERMILION COUNTIES...INCLUDING THE
CITIES OF VILLA GROVE...CAMARGO...PHILO...SIDNEY...ST. JOSEPH...
OGDEN...GIFFORD AND RANKIN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3974 8808 3981 8830 4040 8826 4041 8794
4049 8793 4049 8756
TIME...MOT...LOC 2316Z 200DEG 38KT 3986 8815
BARKERSpecial weather statement, Apr 17, 6:26 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT WED APR 17 2013
ILZ029-031-036-037-180015-
FULTON-PEORIA-TAZEWELL-WOODFORD-
626 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHERN
TAZEWELL...SOUTHERN PEORIA AND SOUTHWESTERN WOODFORD COUNTIES UNTIL
715 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ST. DAVID...OR 8 MILES SOUTHEAST
OF CANTON...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN FULTON...PEORIA...TAZEWELL AND WOODFORD COUNTIES...
INCLUDING THE CITIES OF GLASFORD...PEKIN...BARTONVILLE...BELLEVUE...
MARQUETTE HEIGHTS...CREVE COEUR...WEST PEORIA...EAST PEORIA...
WASHINGTON AND GERMANTOWN HILLS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4071 8914 4043 8980 4044 8992 4046 8994
4064 8992 4091 8953
TIME...MOT...LOC 2327Z 235DEG 34KT 4052 8987
BARKERLocal storm report, Apr 17, 6:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL SIDNEY 40.02N 88.07W
04/17/2013 M0.75 INCH CHAMPAIGN IL TRAINED SPOTTER
&&
LAUFENBERGLocal storm report, Apr 17, 6:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL ROANOKE 40.80N 89.20W
04/17/2013 M0.75 INCH WOODFORD IL EMERGENCY MNGR
0645 PM HAIL 2 N ROANOKE 40.83N 89.20W
04/17/2013 M0.75 INCH WOODFORD IL EMERGENCY MNGR
&&
LAUFENBERGLocal storm report, Apr 17, 7:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EAST PEORIA 40.67N 89.55W
04/17/2013 M0.50 INCH TAZEWELL IL TRAINED SPOTTER
0710 PM HAIL WASHINGTON 40.70N 89.44W
04/17/2013 M1.00 INCH TAZEWELL IL TRAINED SPOTTER
&&
LAUFENBERGLocal storm report, Apr 17, 7:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
04/17/2013 M1.57 INCH WOODFORD IL CO-OP OBSERVER
RAINFALL OVER THE PAST 3 HOURS...STILL RAINING
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:17 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 15 hr |
| Apr 17, 7:59 PM CDT | Tornado Warning | ILX | Cass, Fulton, Mason, Schuyler | 31 min |
| Apr 17, 8:31 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 1 more | 14 hr |
| Apr 17, 8:41 PM CDT | Special Weather Statement | ILX | Fulton | 49 min |
| Apr 17, 9:30 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 3 days |
| Apr 17, 9:47 PM CDT | River Flood Warning | ILX | Cass, Mason | 11 days |
| Apr 17, 10:30 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Tazewell, Woodford | 60 min |
| Apr 18, 3:50 AM CDT | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 14 more | 7 hr |
| Apr 18, 4:57 AM CDT | Special Weather Statement | ILX | Fulton, Mason, Menard, Peoria, Tazewell | 63 min |
| Apr 18, 5:45 AM CDT | Special Weather Statement | ILX | Marshall, Woodford | 30 min |
| Apr 18, 8:05 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| Apr 18, 8:57 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 63 min |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Sangamon | 6 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Menard | 9 days |
| Apr 18, 9:25 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 9 days |
| Apr 18, 9:28 AM CDT | Special Weather Statement | ILX | Clark, Crawford, Cumberland, Jasper | 62 min |
| Apr 18, 9:42 AM CDT | Special Weather Statement | ILX | Clay | 63 min |
| Apr 18, 10:01 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 36 hr |
| Apr 18, 10:27 AM CDT | Special Weather Statement | ILX | Clark, Clay, Crawford, Jasper, Lawrence, Richland | 63 min |
| Apr 18, 11:23 AM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 1 more | 6 hr |
| Apr 18, 1:01 PM CDT | Flash Flood Warning | ILX | Sangamon | 21 hr |
| Apr 18, 1:18 PM CDT | Special Weather Statement | ILX | Clay, Cumberland, Effingham, Jasper | 42 min |
| Apr 18, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper | 31 min |
| Apr 18, 1:57 PM CDT | Special Weather Statement | ILX | Clark, Edgar | 63 min |
| Apr 18, 2:18 PM CDT | Flash Flood Warning | ILX | Champaign, Coles, Cumberland, Douglas, Effingham, Moultrie and 2 more | 18 hr |
| Apr 18, 3:25 PM CDT | Special Weather Statement | ILX | Knox, Mason, Peoria, Stark, Tazewell | 65 min |
| Apr 18, 4:04 PM CDT | Special Weather Statement | ILX | Christian, DeWitt, Logan, Macon, Sangamon | 56 min |
| Apr 18, 4:05 PM CDT | Areal Flood Advisory | ILX | Vermilion | 16 hr |
| Apr 18, 4:33 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 57 min |
| Apr 18, 4:40 PM CDT | Areal Flood Advisory | ILX | Clark, Clay, Crawford, Edgar, Jasper | 18 hr |
| Apr 18, 5:22 PM CDT | Special Weather Statement | ILX | Champaign, DeWitt, McLean, Vermilion | 53 min |
| Apr 18, 5:27 PM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 2 more | 63 min |
| Apr 18, 6:08 PM CDT | Flash Flood Warning | ILX | Fulton | 22 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.